I was just thinking that perhaps a transdermal method of derlivery for her hormones might be better for her tummy and might she might be able to get balanced on it. Some women do not do well on oral hormones and I myself had some stomach and gallbladder troubles from the oral.
There are a few options for the transdermal method. Either one of the patches, estrace, climara, vivelle or vivelle dot.. There are also compounded hormones. These are FDA approved human biologically identical hormones that are prepared by a compounding pharmacist specifically for you. A script is required as they are real hormones.. If you go to this link www.iacprx.org
you will be able to find the pharmacy locator for compounding pharmacists in your area. It might be a good idea for your mom to have a consult with a compounding pharmacist to see what would be best for her.
There is also a link to the left of this post for College Pharmacy. They are an online pharmcay that makes compounded hormones. They have a questionare that you fill out and it gives them an idea of what your mother may be needing.
As Sheri said, your mom probably needs to have some tests run to see where her levels are. I'm assuming probably pretty low since she takes her hrt sporadically. It really is important that she takes her hrt everyday so that she doesnt get the highs and lows from levels raising and dropping. These fluctuations themselves can cause the hot flashes.
Sheri also brought up a good point about progesterone. It helps me to be able to tolerate my estrogen. Without it I get bloated and nauseated. It also helps me to sleep. Progesterone balances the estrogen for many of us.. On the other hand, some women cant take it. It is available by prescription or OTC. Estrogen is not. There is not any estrogen available OTC. There are phytoestrogens that you can get at health food stores and such but these are not REAL estrogens.
Do look at the link Sheri gave you. In the pulldown menu there is a wealth of info...
S to you and your mom. Let us know if we can help further.